Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 244, NWS Pueblo, CO

August 30, 2019Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 30, 2019, 8:27 PM MDT for Bent County, Prowers County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2019, 8:27 PM MDT (02:27 UTC)
Expired
Aug 30, 2019, 9:15 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS55 KPUB 310227
SVRPUB
COC011-099-310315-
/O.NEW.KPUB.SV.W.0244.190831T0227Z-190831T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
827 PM MDT Fri Aug 30 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Prowers County in southeastern Colorado...
  East central Bent County in southeastern Colorado...

* Until 915 PM MDT.

* At 827 PM MDT, a severe thunderstorm was located 14 miles south of
  Lamar, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Prowers and east central Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Pueblo.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3776 10272 3796 10277 3806 10244 3777 10233
TIME...MOT...LOC 0227Z 253DEG 15KT 3787 10267 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
3 follow-up statements
160 
WWUS55 KPUB 310243
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
843 PM MDT Fri Aug 30 2019

COC011-310253-
/O.CAN.KPUB.SV.W.0244.000000T0000Z-190831T0315Z/
Bent CO-
843 PM MDT Fri Aug 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3776 10268 3796 10272 3806 10244 3777 10233
TIME...MOT...LOC 0243Z 253DEG 15KT 3789 10259 

$$

COC099-310315-
/O.CON.KPUB.SV.W.0244.000000T0000Z-190831T0315Z/
Prowers CO-
843 PM MDT Fri Aug 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR SOUTHWESTERN PROWERS COUNTY...

At 843 PM MDT, a severe thunderstorm was located 13 miles south of
Lamar, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Prowers County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pueblo.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3776 10268 3796 10272 3806 10244 3777 10233
TIME...MOT...LOC 0243Z 253DEG 15KT 3789 10259 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
447 
WWUS55 KPUB 310258
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
858 PM MDT Fri Aug 30 2019

COC099-310315-
/O.CON.KPUB.SV.W.0244.000000T0000Z-190831T0315Z/
Prowers CO-
858 PM MDT Fri Aug 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR SOUTHWESTERN PROWERS COUNTY...

At 858 PM MDT, a severe thunderstorm was located 16 miles northeast
of Two Buttes Reservoir, or 17 miles southeast of Lamar, moving east
at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Prowers County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pueblo.

&&

LAT...LON 3776 10261 3794 10263 3798 10241 3777 10233
TIME...MOT...LOC 0258Z 267DEG 9KT 3786 10247 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
315 
WWUS55 KPUB 310305
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
905 PM MDT Fri Aug 30 2019

COC099-310315-
/O.EXP.KPUB.SV.W.0244.000000T0000Z-190831T0315Z/
Prowers CO-
905 PM MDT Fri Aug 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PROWERS COUNTY
WILL EXPIRE AT 915 PM MDT...
        
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire.  However 
gusty winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.

LAT...LON 3776 10261 3794 10263 3798 10241 3777 10233
TIME...MOT...LOC 0305Z 253DEG 15KT 3787 10244 

$$

MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:45 PM MDT, 5 hours 42 minutes earlier.

Area forecast discussion, Aug 30, 2:45 PM MDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
245 PM MDT Fri Aug 30 2019

.SHORT TERM...(This evening through Saturday)
Issued at 245 PM MDT Fri Aug 30 2019

Shortwave moving through WY and northern CO will spark off another
round of showers and thunderstorms in upslope flow regime across the
southeast mountains and adjacent plains this afternoon and evening.
Dew points behind yesterday's front have rebounded into the 50s and
lower 60s across the plains which will yield mixed layer CAPEs
around 1000-1500 J/kg.  Deep layer shears will be running around 30-
35 kts, and high res models suggest one or two severe thunderstorms
will be possible as they move off the southeast mountains into more
favorable instability through the late afternoon and evening.  In
the meantime, there is still a healthy CAP to overcome, though
temperatures in the upper 70s to lower 80s for the Palmer Divide and
Raton Mesa region should be sufficient to reach convective
temperatures which should be achievable by early afternoon.  Mid to
upper 80s across the plains will be sufficient across the lower
elevations with locations farther east having a stouter cap to
overcome which will take more time to achieve.  By 02z majority of
the activity should be east of I-25 with one or two storm clusters
developing, most likely in the vicinity of the Raton Mesa region in
proximity to the low level jet which sets up this evening,
overrunning the frontal boundary to the south.

Another round of stratus will develop across the southeast plains
which will spread westward overnight aided by easterly flow which
may become enhanced by thunderstorm outflows.  Will spread stratus
westward into Pueblo county but keep it just southeast of Colorado
Springs for now given soundings show some increasing westerly flow
veering around to a more dry northerly component by early morning.
Although flow is weak, the downslope component may be sufficient to
keep stratus out of the area.

Hot upper high builds back northward for Saturday bringing warming
and drying conditions to the area by afternoon.  There will still be
sufficient moisture for isolated high based thunderstorms over the
mountains which will move eastward into the adjacent plains.  NAM
still shows some healthy CAPE (2000+ J/kg) across the far southeast
plains, though with building heights aloft suspect that deep layer
shear values will be weaker. Can't rule out a pulse strong to near
severe storm or two across the plains but with less forcing these
should be more localized. Grids will carry some isolated to low end
scattered pops for now. -KT

.LONG TERM...(Saturday night through Friday)
Issued at 245 PM MDT Fri Aug 30 2019

No big changes in forecast thinking through the Holiday Weekend, as
weak northwest flow aloft across the region on Saturday becomes
generally light and variable Sunday and into Monday, as the center
of a large upper high across the Four Corners builds into the
Central Rockies. With modest moisture in place under the ridge, will
continue to see isolated to scattered afternoon showers and storms
over and near the higher terrain through the weekend, though with
warming aloft under the building high and weak flow aloft, coverage
of daily storms looks to decrease through the weekend. The warming
aloft will also allow for temperatures to warm back to well above
seasonal levels once again, with highs on Sunday and Monday expected
to be in the 90s to around the century mark across the Plains, and
in the 60s to lower 80s across the higher terrain, save mainly 50s
at the peaks.

Tuesday-Friday...The upper high over the Central Rockies on Monday
is progged to slowly slide south and east of the area through the
end of next week, leading to slowly increasing available moisture
across the region once again. With available moisture slowly
increasing from west to east into the middle of next week, as well
as a weak backdoor front looking to move across the Plains on
Tuesday, there should be increasing coverage of diurnal showers and
thunderstorms across the region through the work week, along with a
gradual cooling trend back to near to slightly above seasonal
levels.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 245 PM MDT Fri Aug 30 2019

Thunderstorms will be possible at both KCOS and KPUB through 01-02z.
Brief MVFR cigs/vis with the stronger storms will be possible and
some hail and erratic outflow winds up to 50 kts will be possible
with the isolated severe storms.  Will maintain a tempo group for
-TSRA in both terminals.  Updates may be required to include GR if
stronger storms approach either terminal.  Thunderstorms should
clear to the east by 02z.  MVFR to IFR stratus will develop across
the plains and spread westward overnight.  Once again, looks like
KPUB will have the best chance of seeing the stratus spread in
towards morning while KCOS should see winds shift out of the north
which should keep stratus deck just to the south and east of the
terminal.  Another round of thunderstorms can be expected Saturday
afternoon though storms will be more isolated.

KALS will remain VFR with winds under 15 kts. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Aug 30, 11:04 AM MDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1104 AM MDT Fri Aug 30 2019

COZ058>089-093>099-311715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1104 AM MDT Fri Aug 30 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A few strong to marginally severe thunderstorms are expected to
develop across the east slopes of the southern mountains by mid
afternoon, and move across the southeast plains late this
afternoon and evening. The primary severe weather threats will be
hail up to the size of quarters and winds up to 60 mph. All of
the storms today will be capable of producing locally heavy rain
and dangerous cloud to ground lightning.

Over the interior mountains and valleys, isolated high based
thunderstorms will be possible this afternoon with lightning and
wind gusts up to 40 mph the primary storm risks.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated showers and thunderstorms will be possible each afternoon
and evening Saturday through Monday. The focus for storms will be
mainly over the San Juan Mountain Range and Southern Sangre de
Cristo Mountains. Lightning and gusty outflow winds will be the
main threats.

Shower and thunderstorm coverage will increase for Tuesday into
Thursday, initially over the mountains, and spreading east across
the Plains for the evening hours. Locally heavy rainfall will be
possible with stronger storms, leading to an increased risk of
flash flooding on burn scars. Lightning, small hail and gust winds
will also be possible.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over southeast plains this afternoon and evening.

31/23

In the hours before

Special weather statement, Aug 30, 5:45 PM MDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
545 PM MDT Fri Aug 30 2019

COZ079-086-087-310015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
545 PM MDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES UNTIL 615 PM MDT...

At 545 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Greenhorn Mountain, or 23 miles northeast of Spring
Burn Scar north of Highway 160, moving southeast at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3786 10497 3796 10477 3783 10461 3770 10486
TIME...MOT...LOC 2345Z 329DEG 6KT 3786 10483

MOORE
Local storm report, Aug 30, 6:15 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT FRI AUG 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             7 SSE RYE               37.84N 104.86W
08/30/2019  M0.88 INCH       HUERFANO           CO   TRAINED SPOTTER

&&
Special weather statement, Aug 30, 6:16 PM MDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
616 PM MDT Fri Aug 30 2019

COZ069-070-072-073-078-079-087-310045-
Wet Mountains between 6300 and 10000Ft CO-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
616 PM MDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...
NORTHWESTERN HUERFANO...SOUTHERN CUSTER AND SOUTHEASTERN SAGUACHE
COUNTIES UNTIL 645 PM MDT...

At 615 PM MDT, Doppler radar was tracking a strong thunderstorm near
Red Wing, or 17 miles northwest of Spring Burn Scar north of Highway
160, moving southwest at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Red Wing and Great Sand Dunes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3793 10539 3786 10517 3765 10527 3775 10553
TIME...MOT...LOC 0015Z 030DEG 13KT 3782 10534

MOORE
Special weather statement, Aug 30, 6:17 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
617 PM MDT Fri Aug 30 2019

COZ093-097-310045-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
617 PM MDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO AND
SOUTHWESTERN BENT COUNTIES UNTIL 645 PM MDT...

At 617 PM MDT, Doppler radar was tracking a strong thunderstorm near
Higbee, or 13 miles south of North La Junta, moving northeast at 30
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3765 10363 3782 10374 3798 10329 3765 10331
TIME...MOT...LOC 0017Z 247DEG 25KT 3778 10353

MOORE
Special weather statement, Aug 30, 6:51 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
651 PM MDT Fri Aug 30 2019

COZ097-310130-
Las Animas Vicinity/Bent County CO-
651 PM MDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENT COUNTY UNTIL
730 PM MDT...

At 650 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Higbee, or 15 miles southeast of La Junta, moving
east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
John Martin Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near John Martin Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3771 10338 3790 10339 3809 10310 3785 10293
TIME...MOT...LOC 0050Z 251DEG 20KT 3784 10330

ep
Special weather statement, Aug 30, 7:41 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
741 PM MDT Fri Aug 30 2019

COZ089-093-095-097-310230-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
741 PM MDT Fri Aug 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN
KIOWA...SOUTHEASTERN CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 830
PM MDT...

At 741 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cheraw, or 13 miles north of La Junta, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cheraw and Blue Lake.

LAT...LON 3807 10362 3825 10365 3834 10313 3813 10307
TIME...MOT...LOC 0141Z 263DEG 21KT 3817 10354

ep

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 6:01 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo44 min
Aug 30, 6:16 PM MDTSpecial Weather StatementPUBCuster29 min
Aug 30, 6:17 PM MDTSpecial Weather StatementPUBOtero28 min
Aug 30, 6:51 PM MDTSpecial Weather StatementPUBBent39 min
Aug 30, 6:55 PM MDTAreal Flood AdvisoryPUBCostilla, Huerfano3 hr
Aug 30, 6:56 PM MDTSevere Thunderstorm WarningPUBBent34 min
Aug 30, 7:02 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano33 min
Aug 30, 7:31 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano, Las Animas23 min
Aug 30, 7:41 PM MDTSpecial Weather StatementPUBCrowley49 min
Aug 30, 8:05 PM MDTSevere Thunderstorm WarningPUBBent, Prowers25 min
Aug 31, 1:01 PM MDTFlash Flood WarningPUBHuerfano2 hr
Aug 31, 1:14 PM MDTSpecial Weather StatementPUBHuerfano31 min
Aug 31, 1:25 PM MDTSpecial Weather StatementPUBEl Paso50 min
Aug 31, 1:46 PM MDTSpecial Weather StatementPUBHuerfano29 min
Aug 31, 1:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Aug 31, 2:14 PM MDTSpecial Weather StatementPUBEl Paso46 min
Aug 31, 2:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Aug 31, 2:43 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Aug 31, 2:44 PM MDTSpecial Weather StatementPUBLas Animas46 min
Aug 31, 3:14 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Aug 31, 3:22 PM MDTSpecial Weather StatementPUBLas Animas23 min
Aug 31, 3:53 PM MDTSpecial Weather StatementPUBEl Paso52 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.